MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Zonular Dehiscence (2698); No Code Available (3191)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that intraocular lens was removed and replaced from patient¿s operative eye in the same surgical procedure because of patient¿s large zonular dehiscence due to which lens was tilted.During the procedure incision was enlarged.Additional information was received and it was learnt that there was no issue with the lens but there was anatomical issue with the patient.Patient had a loose zonules due to which after the lens was implanted doctor observed that lens was not secure and had positioning issue so the lens was removed and replaced.Customer confirmed that there was no patient injury.Patient is doing good.No further information.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 07/23/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under 12x microscope magnification was performed and showed no abnormalities found on the returned lens.Lens was further measured and all measurements (haptic width, optic diameter, overall diameter and haptic thickness) were within specification.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7674896
Report Number3011852734-2018-00121
Device Sequence Number13821768
Product Code HQL
UDI-Device Identifier05050474548756
UDI-Public(01)05050474548756(17)210523
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model NumberAAB00
Device Catalogue NumberAAB0000245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer08/15/2018
10/25/2020
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/27/2018
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Date Report Sent to FDA01/01/2005